Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 3, 2012, 8:21 PM CDT for Roger Mills County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 3, 2012, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 180 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 2757 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WWUS84 KOUN 040122 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CDT SUN JUN 3 2012 OKZ009-014-040145- ROGER MILLS OK-ELLIS OK- 821 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTH CENTRAL ELLIS COUNTIES UNTIL 845 PM CDT... AT 817 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRAWFORD... MOVING EAST-SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED IN EASTERN HEMPHILL COUNTY TEXAS TO THE NORTHWEST OF REYDON. HAZARDS INCLUDE... LOCATIONS IMPACTED INCLUDE... REYDON...CRAWFORD...DURHAM AND ROLL. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3596 10000 3589 9957 3563 9966 3565 10000 TIME...MOT...LOC 0117Z 286DEG 10KT 3581 9981 $$ ..SPEG.
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 3, 6:00 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 3, 6:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 600 PM CDT SUN JUN 3 2012 .AVIATION... TSTMS DEVELOPING OVER THE EASTERN TX PANHANDLE AND FAR WESTERN OK EARLY THIS EVENING ARE EXPECTED TO INCREASE IN COVERAGE DURING THE EVENING HOURS AND MOVE SOUTHEASTWARD THROUGH MUCH OF OK. WILL INCLUDE TSTM TEMPO GROUPS FOR ALL BUT KSPS AS THE STORM COMPLEX MOVES ACROSS THE AREA. BRIEF PD OF MVFR/IFR WITH THE STORMS...OTRW VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 236 PM CDT SUN JUN 3 2012/ .DISCUSSION... COMPLEX SCENARIO FOR LATER TODAY AND TONIGHT AS MODELS DEPICT SEVERAL DIFFERENT SOLUTIONS. WILL FOLLOW NAM MORE CLOSELY FOR TODAY/TONIGHT. EXPECT BAND OF SHOWERS AND ISOLATED STORMS TO CONTINUE TO MOVE ACROSS MAINLY NORTHERN OKLAHOMA EARLY THIS AFTN AND THEN EXIT EAST. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS THEN EXPECTED TO OCCUR BY MID/LATE AFTN ACROSS PORTIONS OF NORTHWEST INTO WESTERN OKLAHOMA ALONG APPROACHING SFC FRONT AND DIFFUSE DRYLINE NEAR WESTERN BORDER. THIS WILL EVENTUALLY TURN INTO MCS DURING EVENING AND OVERNIGHT AND MOVE EAST AND SOUTHEAST ACROSS A GOOD PORTION OF OKLAHOMA. SEVERE STORMS ARE LIKELY AS A VERY UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR THIS AFTN WITH VERY LARGE HAIL AND SOME WIND POTENTIAL. SEVERE POSSIBILITIES MAY LINGER OVERNIGHT... WITH MAIN IMPACT DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. STORMS MAY LINGER ACROSS SOUTHEAST MONDAY MORNING. EXPECTED MAIN SURFACE BOUNDARY WILL THEN LINGER NEAR RED RIVER AND WILL CONTINUE WITH SOME HIGHER POPS ACROSS THESE AREAS INTO TUE/WED AS BOUNDARY ACTS AS FOCUS. OTHERWISE... MOISTURE PLUME AND DAYTIME HEATING MAY ALLOW SOME SCATTERED AFTN/EVENING STORMS JUST ABOUT ANY DAY THIS WEEK AND WILL MAINTAIN LOW POPS THROUGH END OF WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 91 70 85 / 60 20 20 20 HOBART OK 69 95 70 87 / 60 20 30 20 WICHITA FALLS TX 73 95 72 89 / 20 30 30 30 GAGE OK 68 93 64 87 / 60 20 20 20 PONCA CITY OK 69 89 68 85 / 60 20 20 20 DURANT OK 72 89 72 87 / 40 30 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/30
Hazardous weather outlook, Jun 3, 12:08 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1208 PM CDT SUN JUN 3 2012
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1208 PM CDT SUN JUN 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
OVERNIGHT ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA INCLUDES ALL OF OKLAHOMA AND NORTH TEXAS IN THE
NATIONAL WEATHER SERVICE NORMAN FORECAST AREA.
TIMING...
SEVERE STORMS WILL BE POSSIBLE AS EARLY AS MID AFTERNOON... WITH
MORE WIDESPREAD SEVERE STORMS POSSIBLE THIS EVENING AND OVERNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE READY FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS PORTIONS OF OKLAHOMA AND NORTH TEXAS... WITH THE MOST
WIDESPREAD STORMS LIKELY DEVELOPING IN NORTHWEST OKLAHOMA. DUE TO
HIGH INSTABILITY DEVELOPING OVER THE AREA... THE STRONGEST STORMS
WILL BE CAPABLE OF PRODUCING HAIL LARGER THAN BASEBALLS AND WIND
GUSTS OVER 65 MPH.
THE THUNDERSTORMS OVER NORTHWEST OKLAHOMA AND THE NORTHEASTERN
PANHANDLES WILL LIKELY EXPAND INTO A THUNDERSTORM COMPLEX THAT WILL
MOVE EAST OR EAST-SOUTHEAST ACROSS PORTIONS OF NORTHERN AND CENTRAL
OKLAHOMA THIS EVENING AND OVERNIGHT. HAIL UP TO THE SIZE OF GOLF
BALLS AND 65 MPH WINDS WILL BE POSSIBLE WITH THE STRONGER
STORMS...ESPECIALLY DURING THE EVENING HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY THROUGH SATURDAY...BUT THE
CHANCE FOR ORGANIZED SEVERE STORMS WILL BE LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM MONDAY JUNE 4.In the hours before
Special weather statement, Jun 3, 6:06 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT SUN JUN 3 2012
OKZ004-009-032330-
HARPER OK-ELLIS OK-
606 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARPER AND
NORTHWESTERN ELLIS COUNTIES UNTIL 630 PM CDT...
AT 605 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SLAPOUT...
MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LAVERNE.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY AS THE STORM APPROACHES SOUTHWEST HARPER AND NORTHWEST
ELLIS COUNTIES. STAY ALERT AND LISTEN FOR WARNINGS.
LAT...LON 3678 10000 3682 9990 3682 9987 3659 9982
3655 9982 3654 10000
TIME...MOT...LOC 2305Z 256DEG 9KT 3664 10009
..SPEG.Special weather statement, Jun 3, 8:07 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
807 PM CDT SUN JUN 3 2012
OKZ033-TXZ083-040130-
HARMON OK-HARDEMAN TX-
807 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARMON AND
NORTHWESTERN HARDEMAN COUNTIES UNTIL 830 PM CDT...
AT 801 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHILDRESS...
MOVING EAST AT 30 MPH. WINDS OVER 50 MPH WERE REPORTED AT THE
CHILDRESS AIRPORT. WINDS FROM THESE THUNDERSTORMS WILL BE POSSIBLE
IN SOUTHERN HARMON AND WESTERN HARDEMAN COUNTIES.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3464 9993 3462 9979 3451 9980 3450 9983
3447 9981 3440 9981 3435 9982 3437 9999
3464 9999
TIME...MOT...LOC 0101Z 274DEG 27KT 3451 10023
..SPEG.Special weather statement, Jun 3, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 821 PM CDT SUN JUN 3 2012 OKZ009-014-040145- ROGER MILLS OK-ELLIS OK- 821 PM CDT SUN JUN 3 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS AND SOUTH CENTRAL ELLIS COUNTIES UNTIL 845 PM CDT... AT 817 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRAWFORD... MOVING EAST-SOUTHEAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED IN EASTERN HEMPHILL COUNTY TEXAS TO THE NORTHWEST OF REYDON. HAZARDS INCLUDE... LOCATIONS IMPACTED INCLUDE... REYDON...CRAWFORD...DURHAM AND ROLL. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3596 10000 3589 9957 3563 9966 3565 10000 TIME...MOT...LOC 0117Z 286DEG 10KT 3581 9981 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:55 PM CDT | Special Weather Statement | OUN | Roger Mills | 35 min |
| Jun 3, 9:20 PM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Jun 3, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 64 min |
| Jun 3, 10:07 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson | 23 min |
| Jun 3, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Custer, Washita | 64 min |
| Jun 3, 10:38 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 52 min |
| Jun 3, 11:07 PM CDT | Special Weather Statement | OUN | Kay | 23 min |
| Jun 3, 11:19 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 26 min |
| Jun 3, 11:27 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 27 min |
| Jun 3, 11:49 PM CDT | Special Weather Statement | OUN | Canadian | 26 min |
| Jun 4, 12:04 AM CDT | Special Weather Statement | OUN | Canadian | 26 min |
| Jun 4, 2:45 AM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Jun 4, 5:25 AM CDT | Special Weather Statement | OUN | Hughes | 35 min |
| Jun 4, 5:30 AM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Jun 4, 5:56 AM CDT | Special Weather Statement | OUN | Custer | 34 min |
| Jun 4, 7:30 AM CDT | Special Weather Statement | OUN | Johnston | 30 min |
| Jun 4, 7:46 AM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Jun 4, 8:16 AM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Jun 3, 8:07 PM CDT | Special Weather Statement | OUN | Hardeman | 23 min |
| Jun 3, 8:34 PM CDT | Special Weather Statement | OUN | Hardeman | 26 min |
| Jun 3, 9:11 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.